Alert archive / Nebraska / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 13, NWS Omaha, NE

April 7, 2004Pawnee County, Nebraska

NWS Omaha, NE issued this severe thunderstorm warning at Apr 7, 2004, 4:48 PM CDT for Pawnee County, Nebraska. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 7, 2004, 4:48 PM CDT (21:48 UTC)
Expired
Apr 7, 2004, 5:15 PM CDT
In force
27 min
Issued by
NWS Omaha, NE
Area
Counties, with a storm outline in the text

County Pawnee County, NE

The radar

The Topeka radar (KTWX), 124 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 9.8 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2004-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2004-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2681 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

505 
WUUS53 KOAX 072148
SVROAX
NEC133-072215-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OMAHA NE
448 PM CDT WED APR 7 2004

THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PAWNEE COUNTY IN SOUTHEAST NEBRASKA

* UNTIL 515 PM CDT

* AT 446 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH LARGE HAIL 7 MILES SOUTHEAST OF
  BURCHARD...OR ABOUT 29 MILES SOUTHEAST OF BEATRICE...MOVING EAST AT
  20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PAWNEE CITY
  TABLE ROCK
  DU BOIS

LARGE HAIL IS LIKELY WITH THIS STORM. GO TO A SAFE PLACE INSIDE YOUR
HOME OR BUSINESS. STAY AWAY FROM WINDOWS AND GLASS DOORS.

LAT...LON 4019 9644 4002 9643 3999 9602 4018 9603

$$

DEWALD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 2:25 PM CDT, 2 hours 23 minutes earlier.

Area forecast discussion, Apr 7, 2:25 PM CDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
225 PM CDT WED APR 7 2004

.DISCUSSION...

COLD FRONT HAS PUSHED INTO THE NORTHERN PORTION OF THE CWA EARLY
THIS AFTERNOON WITH RADAR AND SATELLITE SHOWING SOME CONVECTION
DEVELOPING ALONG THE FRONT FROM AROUND SUX TO OFK...SECOND AREA OF
CONVECTION ALONG THE SOUTHERN BORDER WEST OF BIE. FRONT EXPECTED TO
CONTINUE ITS PUSH SE DURING THE REMAINDER OF THE AFTERNOON AND EARLY
EVENING WITH RAIN CHANCES ENDING AFTER PASSAGE. SOUTHERN AREAS STILL
LOOK TO HAVE BEST CHANCE SINCE MOISTURE A LITTLE BETTER ALONG THE
BORDER WITH DEW POINTS IN THE LOWER 50S AT 18Z. BY MID EVENING SKIES
SHOULD CLEAR ACROSS ALL THE AREA AS HIGH BUILDS SOUTH BEHIND THE
FRONT.

HIGH PRESSURE RIDGE BEGINS TO SHIFT EAST OF THE AREA THURSDAY NIGHT
WITH UPSLOPE CONDITIONS DEVELOPING OVER THE HIGH PLAINS AS SURFACE
LOW ORGANIZES OVER EASTERN COLORADO. AS THIS SYSTEM MOVES EAST ON
FRIDAY OVERRUNNING PATTERN SETS UP ACROSS THE CENTRAL PLAINS WITH
UPPER WAVES HELPING TO ENHANCE PRECIP. BOTH GFS AND ETA PLACE MAIN
QPF ALONG THE SOUTHERN BORDER WITH POSSIBLE 1 INCH OR MORE OF RAIN
IN SOME SPOTS SOUTH OF OMAHA. INCREASED POPS TO LIKELY CATEGORY OVER
THE SOUTHEAST FOR FRIDAY. PROLONGED PERIOD OF RAIN ALSO EXPECTED TO
IMPACT TEMPERATURES SO HAVE ALSO BACKED OFF ON HIGHS SOUTH AND
BOOSTED A BIT IN THE NORTH. COLDER 850MB TEMPERATURES DROP INTO THE
AREA FRIDAY NIGHT SO SOME LIGHT SNOW STILL POSSIBLE ESPECIALLY
NORTH...ALTHOUGH LITTLE IN THE WAY OF ACCUMULATION EXPECTED AS MAIN
PRECIP AREA AND BETTER FORCING SHIFTS OFF TO THE SOUTHEAST TOWARD
LOWER MISSISSIPPI VALLEY BY THAT TIME.

TREND TOWARD COOLER TEMPERATURES STILL INDICATED FOR THE WEEKEND
INTO EARLY NEXT WEEK AS CLOSED LOW DEVELOPS OVER THE UPPER MIDWEST.
WITH COLD POOL NEARBY HAVE INTRODUCED SOME SMALL POPS FOR AFTERNOON
SHOWERS SATURDAY AND CONTINUED WITH SLIGHT CHANCE CURRENTLY IN
FORECAST FOR SUNDAY AFTERNOON. LITTLE CHANGE ELSEWHERE IN THE
EXTENDED PERIOD EXCEPT TO INCREASE HIGHS TOWARD GUIDANCE ON WEDNESDAY
AS UPPER RIDGE BEGINS TO SHIFT EAST.

&&

 WATCHES/WARNINGS/ADVISORIES...
.NE...NONE.
.IA...NONE.

&&

FOBERT
Hazardous weather outlook, Apr 7, 11:55 AM CDT, 4 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1155 AM CDT WED APR 7 2004

NEZ011-012-016-017-030-072300-
ANTELOPE-BOONE-CEDAR-KNOX-PIERCE-
1155 AM CDT WED APR 7 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST
NEBRASKA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR
TONIGHT.

IAZ043-055-056-069-NEZ015-018-031>034-042>045-050>052-072300-
BURT-BUTLER-COLFAX-CUMING-DODGE-DOUGLAS-HARRISON IA-MADISON-
MONONA IA-PLATTE-POTTAWATTAMIE IA-SAUNDERS-SHELBY IA-STANTON-
THURSTON-WASHINGTON-WAYNE-
1155 AM CDT WED APR 7 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN
NEBRASKA AND SOUTHWEST IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AS A COLD
FRONT MOVES ACROSS THE AREA.  THESE STORMS ARE NOT EXPECTED TO BE
SEVERE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR
TONIGHT.

IAZ079-080-090-091-NEZ053-065>068-078-088>093-072300-
CASS-FREMONT IA-GAGE-JEFFERSON-JOHNSON-LANCASTER-MILLS IA-
MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-RICHARDSON-SALINE-SARPY-
SEWARD-
1155 AM CDT WED APR 7 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN
NEBRASKA AND SOUTHWEST IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING
AS A COLD FRONT MOVES ACROSS THE AREA.  THESE STORMS ARE NOT EXPECTED
TO BE SEVERE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR
TONIGHT.

CHERMOK

Nearby

Severe Thunderstorm Warnings in Nebraska, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.